# SDR 2023F00218

- Difficulty date: June 29, 2023
- Submitted: July 3, 2023
- Operation: General aviation
- Aircraft: N808WA
- Make and model: Doug MD 83
- Aircraft serial: 53044
- Aircraft time: 44,735 hours, 31,376 cycles
- System (JASC): 5620 · Passenger Compartment Windows
- Part: Window
- Part number: 5956095509
- Condition: Detached
- Location: Zone 200
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A CRUISE AT FL 300, THE FLIGHT MECHANIC REPORTED TO THE FIRST OFFICER AND CAPTAIN THAT A PASSENGER WINDOW WAS BLOWN OUT. THE FIRST OFFICER CHECKED THE PRESSURIZATION WHICH WAS STABILIZED AND INDICATED NORMAL. THE FIRST OFFICER ASKED FOR THE ROW LOCATION AND WHICH SIDE OF THE FUSELAGE WHERE OCCURRED.  REPORTED BACK TO THE COCKPIT THAT THE WINDOW AFFECTED WAS ON THE LEFT SIDE OF THE AIRCRAFT BETWEEN AISLES 14-15. THE CAPTAIN INSTRUCTED THE SENIOR CABIN CREW, TO INSTRUCT CABIN CREW TO REMAIN SEATED AT THEIR STATIONS WITH THE OXYGEN AT HAND IN CASE OF RAPID DECOMPRESSION. THE CAPTAIN WAS ALSO INSTRUCTED TO RELOCATE THE PASSENGERS SEATED IN THOSE AISLES NEAR THE AFFECTED WINDOW. SOON AFTER THE EVENT, LA CENTER INSTRUCTED THE FLIGHT CREW TO DESCEND TO FL 240. THE LANDING AT KSAN WAS UNEVENTFUL. UPON PARKING THE AIRCRAFT AT THE BASE OF THE TOWER WE INSPECTED THE WINDOW AFFECTED FROM THE EXTERIOR AND OBSERVED THAT THE OUTER PANE SHATTERED. WE ALSO OBSERVED THE #1 ENGINE FORWARD INBOARD LIP OF THE INLET COWLING DAMAGED FROM WINDOW PIECES STRIKING IT. ALSO, #1 ENGINE FIRST STAGE BLADES HAVE FOREIGN OBJECT DEBRIS DAMAGE FROM THE WINDOW BLOWN OUT.
